Alert archive / Washington / Gale Warnings in 2011

Gale Warning 6, NWS Seattle, WA

January 14, 2011

NWS Seattle, WA issued this gale warning at Jan 14, 2011, 4:37 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2011, 4:37 PM PST (00:37 UTC)
Expired
Jan 15, 2011, 12:00 AM PST
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WHUS76 KSEW 150037
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
437 PM PST FRI JAN 14 2011

PZZ135-150800-
/O.CAN.KSEW.GL.W.0005.000000T0000Z-110115T0500Z/
/O.EXB.KSEW.SC.Y.0625.000000T0000Z-110115T0800Z/
PUGET SOUND AND HOOD CANAL-
437 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR PUGET SOUND AND HOOD CANAL...WHICH IS IN EFFECT UNTIL
MIDNIGHT PST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-150600-
/O.UPG.KSEW.SC.Y.0625.000000T0000Z-110115T0600Z/
/O.NEW.KSEW.GL.W.0006.110115T0037Z-110115T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
437 PM PST FRI JAN 14 2011

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA...WHICH IS IN
EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS
NO LONGER IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-134-150800-
/O.EXT.KSEW.SC.Y.0626.000000T0000Z-110115T0800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
437 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE NORTHERN INLAND
WATERS UNTIL MIDNIGHT PST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-150845-
/O.CON.KSEW.RB.Y.0002.000000T0000Z-110116T0000Z/
GRAYS HARBOR BAR-
437 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST SATURDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR GRAYS
HARBOR BAR UNTIL 4 PM PST SATURDAY.

* COMBINED SEAS 7 TO 9 FEET...EXCEPT 10 OR 11 FEET DURING THE 
  MAXIMUM EBBS. 

* BAR CONDITION...MODERATE...EXCEPT ROUGH DURING THE MAXIMUM EBB 
  CURRENTS. 

* TIME OF FIRST MAXIMUM EBB...AROUND 1230 AM SATURDAY MORNING.

* TIME OF SECOND MAXIMUM EBB...AROUND 100 PM SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-150845-
/O.CON.KSEW.SC.Y.0625.000000T0000Z-110115T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
437 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL
4 AM PST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150845-
/O.CON.KSEW.SC.Y.0626.000000T0000Z-110115T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
437 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO
THE STRAIT OF JUAN DE FUCA UNTIL 4 AM PST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
765 
WHUS76 KSEW 150329
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
729 PM PST FRI JAN 14 2011

PZZ132-150800-
/O.CAN.KSEW.GL.W.0006.000000T0000Z-110115T0600Z/
/O.EXA.KSEW.SC.Y.0626.000000T0000Z-110115T0800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
729 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FOR THE EAST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. THE GALE
WARNING IS NO LONGER IN EFFECT.

* WIND...SOUTHERLY 10 TO 15 KNOTS...EXCEPT WEST NEAR 25 KNOTS NEAR
  THE APPROACH TO THE CENTRAL STRAIT OF JUAN DE FUCA OR WEST OF
  BUOY 46088.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-150800-
/O.UPG.KSEW.SC.Y.0625.000000T0000Z-110115T0800Z/
/O.EXB.KSEW.GL.W.0006.000000T0000Z-110115T0800Z/
PUGET SOUND AND HOOD CANAL-
729 PM PST FRI JAN 14 2011

...GALE WARNING IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL
MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. THIS WARNING REPLACES
THE SMALL CRAFT ADVISORY THAT WAS PREVIOUSLY IN EFFECT.

* WIND AND WAVES... SOUTHERLY 25 TO 35 KNOTS WITH LOCAL GUSTS TO
  45 KNOTS. THE STRONGEST WINDS WILL MAINLY BE OVER THE CENTRAL
  SOUND OR BETWEEN ELLIOTT BAY AND WEST POINT AND ALSO OVER
  POSSESSION SOUND. WAVES WILL MAINLY BE IN THE 3 TO 6 FOOT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-150600-
/O.CON.KSEW.GL.W.0006.000000T0000Z-110115T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
729 PM PST FRI JAN 14 2011

...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL STRAIT OF JUAN
DE FUCA  UNTIL 10 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* WIND...WESTERLY 25 TO 35 KNOTS...EASING BY MIDNIGHT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-151130-
/O.CON.KSEW.RB.Y.0002.000000T0000Z-110116T0000Z/
GRAYS HARBOR BAR-
729 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 4 PM PST SATURDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS REMAINS IN EFFECT
UNTIL 4 PM PST SATURDAY.

* COMBINED SEAS 7 TO 9 FEET...EXCEPT 10 OR 11 FEET DURING THE 
  MAXIMUM EBBS. 

* BAR CONDITION...MODERATE...EXCEPT ROUGH DURING THE MAXIMUM EBB 
  CURRENTS. 

* TIME OF FIRST MAXIMUM EBB...AROUND 1230 AM SATURDAY MORNING.

* TIME OF SECOND MAXIMUM EBB...AROUND 100 PM SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ133-134-150800-
/O.CON.KSEW.SC.Y.0626.000000T0000Z-110115T0800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
729 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS AND ADMIRALTY INLET UNTIL MIDNIGHT PST TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT.

* WIND...SOUTHERLY 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-151130-
/O.CON.KSEW.SC.Y.0625.000000T0000Z-110115T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
729 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEAR SHORE AND
COASTAL WATERS UNTIL 4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

* WIND...SOUTHERLY 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-151130-
/O.CON.KSEW.SC.Y.0626.000000T0000Z-110115T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
729 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO
THE STRAIT OF JUAN DE FUCA UNTIL 4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

* WIND...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
184 
WHUS76 KSEW 150523
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
923 PM PST FRI JAN 14 2011

PZZ131-151200-
/O.CAN.KSEW.GL.W.0006.000000T0000Z-110115T0600Z/
/O.EXA.KSEW.SC.Y.0625.000000T0000Z-110115T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
923 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL STRAIT OF JUAN
DE FUCA UNTIL 4 AM PST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE GALE
WARNING IS NO LONGER IN EFFECT.

* WIND...WEST 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-134-150630-
/O.CAN.KSEW.SC.Y.0626.000000T0000Z-110115T0800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
923 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA
AND ADMIRALTY INLET.

$$

PZZ135-150800-
/O.CON.KSEW.GL.W.0006.000000T0000Z-110115T0800Z/
PUGET SOUND AND HOOD CANAL-
923 PM PST FRI JAN 14 2011

...GALE WARNING REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD
CANAL UNTIL MIDNIGHT PST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT.

* WIND AND WAVES...SOUTHERLY 25 TO 35 KNOTS WITH LOCAL GUSTS TO 40
  KNOTS. THE STRONGEST WINDS WILL MAINLY BE OVER THE CENTRAL SOUND
  OR BETWEEN ELLIOTT BAY AND WEST POINT...AND ALSO OVER POSSESSION
  SOUND. WAVES WILL MAINLY BE IN THE 3 TO 6 FOOT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-151200-
/O.EXT.KSEW.SC.Y.0626.000000T0000Z-110115T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
923 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL
4 AM PST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY.

* WIND...SOUTHERLY 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-151330-
/O.CON.KSEW.RB.Y.0002.000000T0000Z-110116T0000Z/
GRAYS HARBOR BAR-
923 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 4 PM PST SATURDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS REMAINS IN EFFECT
UNTIL 4 PM PST SATURDAY.

* COMBINED SEAS 7 TO 9 FEET...EXCEPT 10 FEET DURING THE MAXIMUM
  EBB EARLY SATURDAY. SEAS WILL BUILD TO 10 TO 12 FEET DURING THE
  DAY SATURDAY.

* BAR CONDITION...MODERATE...BECOMING ROUGH SATURDAY.

* TIME OF FIRST MAXIMUM EBB...AROUND 1230 AM SATURDAY.

* TIME OF SECOND MAXIMUM EBB...AROUND 1 PM SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-151200-
/O.CON.KSEW.SC.Y.0625.000000T0000Z-110115T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
923 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL AND NEAR
SHORE WATERS UNTIL 4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

* WIND...SOUTHERLY 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-151200-
/O.CON.KSEW.SC.Y.0626.000000T0000Z-110115T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
923 PM PST FRI JAN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO
THE STRAIT OF JUAN DE FUCA UNTIL 4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

* WIND...SOUTHWEST 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
622 
WHUS76 KSEW 150816
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1216 AM PST SAT JAN 15 2011

PZZ135-151200-
/O.EXP.KSEW.GL.W.0006.000000T0000Z-110115T0800Z/
/O.EXA.KSEW.SC.Y.0625.000000T0000Z-110115T1200Z/
PUGET SOUND AND HOOD CANAL-
1216 AM PST SAT JAN 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FOR THE PUGET SOUND AND HOOD
CANAL UNTIL 4 AM PST EARLY THIS MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING.
THE GALE WARNING IS NO LONGER IN EFFECT.

* WIND...SOUTHERLY 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-151630-
/O.CON.KSEW.RB.Y.0002.000000T0000Z-110116T0000Z/
GRAYS HARBOR BAR-
1216 AM PST SAT JAN 15 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE
GRAYS HARBOR UNTIL 4 PM PST THIS AFTERNOON...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON.

* COMBINED SEAS 7 TO 9 FEET...EXCEPT 10 FEET DURING THE MAXIMUM 
  EBB EARLY SATURDAY. SEAS WILL BUILD TO 10 TO 12 FEET DURING 
  THE DAY SATURDAY. 

* BAR CONDITION...MODERATE...BECOMING ROUGH SATURDAY.

* TIME OF FIRST MAXIMUM EBB...AROUND 1230 AM TODAY.

* TIME OF SECOND MAXIMUM EBB...AROUND 1 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130-151200-
/O.CON.KSEW.SC.Y.0626.000000T0000Z-110115T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1216 AM PST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO
THE STRAIT OF JUAN DE FUCA UNTIL 4 AM PST EARLY THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING.

* WIND...SOUTHWEST 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-151200-
/O.CON.KSEW.SC.Y.0625.000000T0000Z-110115T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
1216 AM PST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL STRAIT
OF JUAN DE FUCA UNTIL 4 AM PST EARLY THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING.

* WIND...WEST 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-151200-
/O.CON.KSEW.SC.Y.0626.000000T0000Z-110115T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1216 AM PST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS UNTIL 4 AM PST EARLY THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING.

* WIND...SOUTHERLY 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-151200-
/O.CON.KSEW.SC.Y.0625.000000T0000Z-110115T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1216 AM PST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL AND NEAR
SHORE WATERS UNTIL 4 AM PST EARLY THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING.

* WIND...SOUTHERLY 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 14, 3:30 PM PST, 1 hour 7 minutes earlier.

Area forecast discussion, Jan 14, 3:30 PM PST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST FRI JAN 14 2011

.SYNOPSIS...A WET AND MILD WEATHER PATTERN WILL PERSIST THROUGH THE
WEEKEND AND ONE MORE FRONTAL SYSTEM WILL MOVE THROUGH THE REGION
SATURDAY NIGHT AND SUNDAY. A COLD FRONT WILL MOVE THROUGH THE REGION
TUESDAY. AN UPPER RIDGE SHOULD GIVE DRY WEATHER FOR A FEW DAYS
STARTING AROUND MIDWEEK.

&&

.SHORT TERM...STILL WET AND WINDY IN THE MTNS...WINDS STRONGEST AT
ALPENTAL EARLY THIS AFTERNOON. WILL LET THE HIGH WIND WARNING FOR
THE HIGH RIDGES JUST STAY UP TIL IT IS SET TO EXPIRE AT 6PM. THE
WINDS HAVE BEEN COMING DOWN MOST OTHER SPOTS. THERE WILL BE A BREAK
BETWEEN SYSTEMS TONIGHT...SKIES CLEARED IN THE LEE OF THE OLYMPICS
AFTER THE FRONTAL SYS MOVED THRU...MAINLY FROM PORT ANGELES E THRU
WHIDBEY AND DOWN ACROSS HOOD CANAL. THE AIR MASS IS STILL RATHER
MOIST AND STABLE...AREAS OF DRIZZLE CONTINUE ELSEWHERE...AND
OVERNIGHT SKIES SHOULD FILL BACK IN EVERYWHERE. I HAVE ONLY A FEW
HUNDREDTHS OF PRECIP IN THE LOWLANDS TONIGHT SO WORDED THE FCST OCNL
DRIZZLE OR LIGHT RAIN. OF COURSE ANY LITTLE IMPULSE IN THIS MOIST
STRONG WSW FLOW ALOFT COULD BRING AREAS OF LIGHT RAIN BACK INTO THE
AREA AT THE DROP OF A HAT.

THE NEXT STRONG SYSTEM IS ON TAP FOR SAT NITE AND SUNDAY...THIS
SYSTEM WILL AGAIN HAVE STRONG WIND ALOFT AND HIGH PRECIP WATER
CONTENT...IT IS THE SYSTEM CURRENTLY OUT JUST NORTH OF THE HAWAIIAN
ISLANDS THIS AFTERNOON BETWEEN 30 AND 40N AND ARND 155W. THERE IS A
MINOR IMPULSE OUT AHEAD OF THAT NEARING 140W...BUT THAT IS EXPECTED
TO DAMP OUT AND IS NOT SIGNIFICANT. IT WAS WINDY IN THE HIGHER
ELEVATIONS OF THE MTNS TODAY...AND IT WILL DO THAT AGAIN SUNDAY. 19

.LONG TERM...THE 12Z GFS AND ECMWF SHOWS SOME RAIN IN THE MTNS
CONTINUING INTO MONDAY MORNING AND THEN 850MB TEMPS FINALLY SETTLE
AROUND 0C AS IT DRIES OUT. THEN ON TUESDAY A COLDER FRONTAL SYS
MOVES THRU THE REGION...850MB TEMPS STAY BELOW 0C WITH THAT PCPN
WHICH WOULD BE A NICE CHANGE...AND THEN DOWN TO -5C FOR TUE NITE AND
WED. THE GFS DRIES THE REGION OUT WITH COOL AIR ALOFT. ENDING THE
RECENT BOUT OF HYDROLOGIC PROBLEMS. 19

&&

.HYDROLOGY...THE NEXT BOUT OF RAIN WILL BE SAT NITE AND SUNDAY. MOST
WASHINGTON RIVERS ARE RUNNING WELL ABOVE NORMAL WITH CONTINUES RISES
ON WRN WA RIVERS THRU THE WEEKEND AND A NUMBER OF RIVERS LIKELY TO
HAVE MINOR FLOODING. THERE IS A CHANCE FOR MODERATE FLOODING ON A
COUPLE RIVERS. THE SKOKOMISH HAS A FLOOD WARNING CURRENTLY. A FLOOD
WATCH REMAINS IN EFFECT FOR MOST OF WESTERN WASHINGTON. THE RAIN AND
HIGH WINDS HAVE BEEN STRONGEST IN THE CENTRAL CASCADES AND THAT GAVE
THE RIVERS AN EXTRA KICK TODAY...BUT THE BREAK TNGT AND SAT AHEAD OF
THE NEXT SYSTEM WILL HELP...A PAUSE THRU DAYTIME SATURDAY BEFORE THE
NEXT SYSTEM SAT NITE AND SUNDAY GIVES WET WARM AND WINDY WEATHER
AGAIN IN THE MTNS.

ON THE SECTION OF THE MIDDLE GREEN RIVER BASIN THAT IS NOT PROTECTED
BY LEVEES...THE RURAL PORTION OF THE RIVER UPSTREAM FROM AUBURN TO
HOWARD HANSON DAM...THERE IS A THREAT OF MINOR FLOODING SUNDAY NIGHT
INTO MONDAY. MINOR FLOODING HAS OCCURRED IN THE MIDDLE SECTION OF
THE GREEN RIVER BASIN IN RECENT EVENTS. THIS IS NOT UNUSUAL. WE ARE
NOT EXPECTING ANY FLOODING ON THE LOWER PORTION OF THE GREEN RIVER
BASIN AFFECTING URBAN AREAS BELOW THE AUBURN GAUGE.

DRIER WEATHER MONDAY...AND THEN A COLD FRONT WITH A LOWER SNOW LEVEL
ON TUESDAY...FOLLOWED BY MORE DRY WEATHER WED THU WILL ALLOW THE
RIVERS TO TO RECEDE. 19

&&

.AVIATION...A COLD FRONT IS MOVING INTO ERN WA THIS AFTERNOON WITH
MOD-STRONG WLY FLOW ALOFT OVER WRN WA. MOIST CONDITIONS AT ALL
LEVELS AND SLIGHTLY UNSTABLE...BECOMING STABLE OVERNIGHT. THE NEXT
WARM FRONT WILL APPROACH WRN WA LATE SATURDAY.

KSEA...THE FRONT HAS PASSED THE KSEA TERMINAL. STRONG SW WINDS 15-20
KT W/ GUSTS TO 30 KT...WILL BECOME SLY AND EASE LATER THIS EVENING.
MVFR CIGS LIKELY TONIGHT WITH DRIZZLE OR SHOWERS AT TIMES.

&&

.MARINE...STRONG POST FRONTAL FLOW WILL PRODUCE MARGINAL GALE FORCE
WINDS ACROSS PUGET SOUND THROUGH EARLY THIS EVENING...THEN EASE. THE
REMAINING WATERS WILL HAVE SMALL CRAFT WINDS EASING LATER TONIGHT.

A WARM FRONT WILL BRING A RETURN TO SMALL CRAFT WINDS TO PORTIONS OF
THE INLAND WATERS SATURDAY NIGHT AND POSSIBLY NEAR GALE FORCE OVER
THE COASTAL WATERS.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNING FOR THE SKOKOMISH RIVER IN MASON COUNTY.
     FLOOD WATCH FOR MOST OF WRN WA.
     HIGH WIND WARNING HIGHER ELEVATIONS OF THE CASCADES TIL 6PM.

PZ...GALE WARNING IN EFFECT FOR PUGET SOUND AND HOOD CANAL.
     SMALL CRAFT ADVISORY REMAINING WATERS.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 5:17 PM PSTRiver Flood WarningSEWKing8 days
Jan 15, 3:00 AM PSTGale WatchSEW11 hr
Jan 15, 8:52 AM PSTSmall Craft Advisory for Rough BarSEW9 days
Jan 15, 2:29 PM PSTGale WarningSEW52 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.